Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 26, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 26, 2021, 2:49 AM EDT for Martin County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 2:49 AM EDT (06:49 UTC)
Expired
Aug 26, 2021, 3:15 AM EDT
In force
26 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Martin County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS82 KMLB 260649
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
249 AM EDT Thu Aug 26 2021
 
FLZ064-260715-
Martin FL-
249 AM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of western Martin
County through 315 AM EDT...

At 248 AM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 30 mph.

HAZARD...Wind gusts up to 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 8061 2708 8066 2711 8066 2712 8068
      2720 8068 2721 8051 2696 8023 2696 8060
TIME...MOT...LOC 0648Z 134DEG 26KT 2700 8045 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 9:50 PM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 25, 9:50 PM EDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EDT Wed Aug 25 2021

.DISCUSSION...

A TUTT low is centered over the FL straits with a mid level trough
extending from the SW Atlc into the NW Caribbean. These features are
enhancing deep convection over the Atlc just offshore the Treasure
coast. These storms will push onshore Martin/St Lucie/Indian River
counties through midnight and produce strong wind gusts along the
coast, 40-50 mph with isolated damaging wind near 60 mph possible.
Convection will push well inland across Okeechobee/Osceola counties
and also up the coast, affecting Brevard/Volusia counties and
Orlando metro later tonight. Locally heavy rains will produce a
quick half inch to one inch with up to 3 inches possible where
repeated rounds of heavy rain occurs. This will likely causing some
temporary flooding of low lying areas and where recent heavy rains
have occurred.

&&

.AVIATION...
Numerous SHRA/TSRA will push onshore through 04Z VRB-SUA with gusty
winds 35-40 knots possible. Additional storms will affect
MLB/TIX/MCO aft 04Z. Gusty winds 30-40 knots will be possible at
coastal terminals with this convection. Later tonight and early Thu,
coverage will be much lower across the southern terminals with bulk
of the showers and storms initially MCO northward. Coverage should
decrease across the north by 16Z or so.

&&

.MARINE...
Have expanded the Caution headline for the overnight to include all
marine zones except nearshore Volusia. Expect East winds 15-20 knots
to spread northward with seas 4-5 ft. The primary concern is strong
storms over the Atlc pushing west toward the coast this evening and
overnight, capable of strong winds and possible waterspouts.

Thu...Winds will subside to 10-15 knots and seas slowly diminishing.
High coverage of showers and storms will persist in the morning esp
Cape northward. Small craft should exercise caution may need to
persist thru the morning for the northern offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  77  89  76 /  20  30  60  40
MCO  92  76  91  75 /  30  30  60  20
MLB  90  78  89  77 /  30  60  50  40
VRB  90  77  89  77 /  30  70  50  40
LEE  93  76  91  76 /  30  20  60  20
SFB  92  77  90  75 /  30  30  60  30
ORL  92  76  90  75 /  30  30  60  30
FPR  90  76  89  76 /  40  70  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Rodriguez/Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
809 PM EDT Wed Aug 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
809 PM EDT Wed Aug 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and lightning storms will push onshore from the
Atlantic, first along the Treasure coast of Martin and Saint Lucie
counties around 10 pm, then spreading inland to Okeechobee county
and northward to Indian River, Brevard, Osceola, Orange and
Volusia counties overnight. The primary threat will be gusty winds
up to 45 mph, heavy rain and frequent lightning strikes. The
gustiest winds should occur near the coast.

.FLOOD IMPACT...
Locally heavy rainfall is expected to push onshore from the
Atlantic beginning late this evening along the Martin and Saint
Lucie coasts then spreading northward to Indian River, Brevard and
Volusia counties later tonight and inland to Okeechobee, Osceola
and Orange counties. Heavy rains may accumulate 1 to 3 inches
in a few spots which could result in minor flooding of low lying
and poor drainage areas.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and lightning storms over the Atlantic will push
onshore late this evening and overnight along the Treasure and
Space coasts. Wind gusts of 35 to 40 knots will occur in the
stronger storms along with frequent lightning strikes. Cell motion
will be toward the west or northwest around 25 knots.

.WIND AND SEA IMPACT...
Small craft should exercise caution for East winds 15 to 20 knots
across the southern waters this evening spreading northward
overnight with seas building 4 to 5 feet.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous lightning storms are expected each
afternoon and evening through the upcoming weekend. Frequent
lightning, gusty winds and minor flooding from torrential
downpours will be possible with the strongest storms.

Poor boating conditions may linger into Thursday, and a moderate
risk of rip currents will continue at the east central Florida
beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight.

Kelly

In the hours before

Special weather statement, Aug 25, 11:45 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1145 PM EDT Wed Aug 25 2021

FLZ047-053-260430-
Southern Brevard County FL-Osceola FL-
1145 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Brevard
and Osceola Counties through 1230 AM EDT...

At 1145 PM EDT, Doppler radar was tracking a line of strong
thunderstorms 10 miles northwest of Camp Holly Fish Camp, moving
west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kissimmee, Saint Cloud, Lake Kissimmee, Lake Marian and Holopaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2834 8079 2782 8086 2782 8088 2764 8089
      2765 8113 2771 8115 2773 8117 2782 8121
      2785 8124 2786 8130 2792 8131 2794 8135
      2795 8134 2797 8136 2803 8138 2808 8135
      2809 8139 2835 8146
TIME...MOT...LOC 0345Z 103DEG 22KT 2818 8089

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Aug 26, 12:00 AM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1200 AM EDT Thu Aug 26 2021

FLZ045-147-260445-
Northern Brevard County FL-Orange FL-
1200 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 1245 AM EDT...

At 1159 PM EDT, Doppler radar was tracking a line of strong
thunderstorms over Cocoa, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2839 8056 2834 8057 2835 8118 2861 8119
      2861 8097 2866 8096 2873 8064 2860 8054
      2844 8050
TIME...MOT...LOC 0359Z 088DEG 18KT 2836 8073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Aug 26, 12:25 AM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 AM EDT Thu Aug 26 2021

FLZ045-053-260500-
Osceola FL-Orange FL-
1225 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of Orange and
northwestern Osceola Counties through 100 AM EDT...

At 1224 AM EDT, Doppler radar was tracking a line of strong
thunderstorms near Narcoossee, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Wedgefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2861 8142 2861 8097 2835 8093 2789 8131
      2792 8131 2794 8135 2800 8139 2800 8142
      2804 8146 2806 8146 2801 8138 2808 8135
      2809 8145 2814 8146 2814 8152 2820 8152
      2826 8156 2826 8166 2839 8166
TIME...MOT...LOC 0424Z 113DEG 23KT 2832 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Aug 26, 12:45 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1245 AM EDT Thu Aug 26 2021

FLZ045-147-260530-
Northern Brevard County FL-Orange FL-
1245 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 130 AM EDT...

At 1244 AM EDT, Doppler radar was tracking a line of strong
thunderstorms over Space Coast Airport, moving west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Lone Cabbage Fish Camp and Port
Saint John.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2837 8074 2835 8093 2862 8097 2873 8064
      2866 8059 2843 8051
TIME...MOT...LOC 0444Z 090DEG 23KT 2850 8079

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Aug 26, 1:04 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
104 AM EDT Thu Aug 26 2021

FLZ045-046-053-144-260545-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
104 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southern Seminole,
Orange and northwestern Osceola Counties through 145 AM EDT...

At 103 AM EDT, Doppler radar was tracking a line of strong
thunderstorms over Bithlo, moving west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2875 8142 2871 8103 2870 8102 2863 8101
      2860 8096 2836 8093 2803 8136 2807 8137
      2807 8135 2808 8135 2809 8142 2812 8146
      2814 8146 2814 8149 2818 8152 2826 8156
      2826 8162 2830 8166 2835 8166 2835 8172
TIME...MOT...LOC 0503Z 094DEG 22KT 2860 8112

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson
Special weather statement, Aug 26, 2:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
249 AM EDT Thu Aug 26 2021

FLZ064-260715-
Martin FL-
249 AM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of western Martin
County through 315 AM EDT...

At 248 AM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 30 mph.

HAZARD...Wind gusts up to 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 8061 2708 8066 2711 8066 2712 8068
      2720 8068 2721 8051 2696 8023 2696 8060
TIME...MOT...LOC 0648Z 134DEG 26KT 2700 8045

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:24 PM EDTSpecial Marine WarningMLB3 hr
Aug 25, 8:46 PM EDTSpecial Weather StatementMLBMartin29 min
Aug 25, 9:10 PM EDTSpecial Weather StatementMLBMartin50 min
Aug 25, 10:09 PM EDTSpecial Marine WarningMLB96 min
Aug 25, 10:24 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie51 min
Aug 25, 10:53 PM EDTSpecial Marine WarningMLB52 min
Aug 25, 10:56 PM EDTSpecial Weather StatementMLBBrevard34 min
Aug 25, 11:07 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Aug 25, 11:37 PM EDTSpecial Marine WarningMLB113 min
Aug 25, 11:45 PM EDTSpecial Weather StatementMLBOsceola45 min
Aug 26, 12:00 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 12:25 AM EDTSpecial Weather StatementMLBOrange35 min
Aug 26, 12:45 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 1:04 AM EDTSpecial Weather StatementMLBOrange, Seminole41 min
Aug 26, 6:21 AM EDTAreal Flood AdvisoryMLBIndian River114 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.